Toposar Overdose

Although an overdose of Toposar (etoposide injection) is unlikely, the possibility exists, since a healthcare provider could miscalculate the dosage. If you have received too much of this chemotherapy drug, you may experience dangerously low blood cell counts, fever, and low blood pressure. Treatment will likely involve close monitoring and providing supportive care to treat any symptoms that occur as a result of the overdose.

Can You Receive Too Much Toposar?

Toposar® (etoposide injection) is a prescription medication used to treat certain types of cancer. As with most medications, it is possible to overdose on Toposar.
 
The specific effects of an overdose can vary, depending on a number of factors, including the Toposar dosage and whether it was used in combination with any other medications or substances.
 

Symptoms of an Overdose

Because this medicine is usually given by a healthcare provider in a healthcare setting, an intentional overdose is unlikely to occur. However, too much could be given if the dose is miscalculated, or if other medications or medical conditions affect the body's ability to process and remove Toposar.
 
Possible effects of a Toposar overdose may include but are not limited to:
 
  • Dangerously low blood cell counts, which could cause anemia, bleeding, and infections
  • Low blood pressure (hypotension)
  • Fatigue
  • Fever
  • Cough
  • Diarrhea
  • Mouth or throat sores, ulcers, or swelling.
 

Treatment for a Toposar Overdose

There is no specific antidote for a Toposar overdose. Therefore, treatment will mainly involve close monitoring and supportive care, which consists of treating any symptoms that occur as a result of the overdose. Supportive treatment options may include:
 
  • Medications to treat severe nausea and vomiting
  • Intravenous (IV) fluids
  • A blood transfusion if severe anemia or bleeding occurs
  • A granulocyte colony-stimulating factor (G-CSF) medication, such as filgrastim (Neupogen®), to stimulate the bone marrow to make more white blood cells.
 
Seek immediate medical attention if you believe you may have received too much of this medication.
The Dirty, Messy Part of BPH

Toposar Chemotherapy Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.